Volume 7, 2002
|Page(s)||69 - 95|
|Published online||15 September 2002|
An existence result for a nonconvex variational problem via regularity
Carnegie-Mellon University, Pittsburgh, Pennsylvania 15213, U.S.A.;
2 Dipartimento di Matematica “R. Caccioppoli”, Università di Napoli, Via Cintia, 80126 Napoli, Italy; email@example.com.
3 Dipartimento di Matematica “U. Dini”, Università di Firenze, Viale Morgagni 67 A, 50134 Firenze, Italy; firstname.lastname@example.org.
Local Lipschitz continuity of minimizers of certain integrals of the Calculus of Variations is obtained when the integrands are convex with respect to the gradient variable, but are not necessarily uniformly convex. In turn, these regularity results entail existence of minimizers of variational problems with non-homogeneous integrands nonconvex with respect to the gradient variable. The x-dependence, explicitly appearing in the integrands, adds significant technical difficulties in the proof.
Mathematics Subject Classification: 49J45 / 49K20 / 35F30 / 35R70
Key words: Nonconvex variational problems / uniform convexity / regularity / implicit differential equations.
© EDP Sciences, SMAI, 2002
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.